Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 89, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2010, 3:10 PM CDT for Clay County, Clinton County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2010, 3:10 PM CDT (20:10 UTC)
- Expired
- May 25, 2010, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, MO, Clinton County, MO
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:23 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 25, 12:23 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1223 PM CDT TUE MAY 25 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SEVERAL BANDS OF CONVECTION CONTINUE TO PERCOLATE TO THE WEST AND EAST OF THE FORECAST AREA EARLY THIS MORNING. STORMS HAVE HAD DIFFICULTY ADVECTING INTO THE AREA GIVEN MODEST CAPPING INVERSION IN PLACE ACROSS THE CFWA...BUT EXPECT CAPPING TO DIMINISH DURING THE DAY WHICH WILL SET STAGE FOR CONVECTIVE DEVELOPMENT LATER TODAY. LATEST RADAR LOOPS DETECTING SEVERAL OUTFLOW BOUNDARIES BEGINNING TO IMPINGE ON NORTHWEST PART OF FORECAST AREA...WHICH WILL JOIN OLD BOUNDARY FROM WESTERN ILLINOIS CONVECTION THAT MOVED INTO CENTRAL MISSOURI EARLIER THIS MORNING. THESE VARIOUS BOUNDARIES WILL PROVIDE LOW LEVEL FOCUS FOR CONVECTIVE DEVELOPMENT...LIKELY BY EARLY TO MID-AFTERNOON WHEN CONVECTIVE TEMPERATURES IN THE LOWER 80S WILL BE MET. THOUGH DYNAMIC FORCING IS NOT THE BEST...DIURNAL HEATING AND WEAK ISENTROPIC LIFT SHOULD PROVIDE ENOUGH LIFT TO ALLOW STORMS TO DEVELOP. GIVEN LACK OF LARGE SCALE FORCING...KEPT PRECIPITATION CHANCES OVER THE BULK OF THE FORECAST AREA IN THE CHANCE CATEGORY. BUMPED POPS UP TO LIKELY CATEGORY ACROSS NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS...WHICH WILL BE IN CLOSER PROXIMITY TO ULJ AND WEAK H5/H7 SHORTWAVE THAT WILL TRAVERSE CENTRAL KANSAS. GIVEN GOOD FETCH OF MOISTURE FROM EAST PAC AND GULF...CONVECTION MAY TAKE ON A MORE TROPICAL CHARACTER...HOWEVER BETTER MOIST AXIS LIKELY WILL REMAIN WEST OF FORECAST AREA...SO DID NOT GO TOO OVERBOARD ON QPF. MAY SEE A LULL IN THUNDERSTORMS DURING THE EARLY EVENING...DUE TO LOSS OF HEATING...BUT EXPECT MORE STORMS TO DEVELOP LATER TONIGHT AS LLJ ENHANCES AND FOCUSES ISENTROPIC LIFT...ESPECIALLY ACROSS NORTHWEST PART OF CFWA. COVERAGE OF STORMS SHOULD BE BETTER ON WEDNESDAY AS WEAK SYNOPTIC SCALE FRONT INVADES THE AREA. ONCE AGAIN...NO STRONG QG FORCING...AND ISENTROPIC FORCING LOOKS RATHER PALTRY AS WELL. HOWEVER...WITH CONTINUING TREND OF COOLING ALOFT...DIURNAL HEATING WILL TAP INTO HIGH PWS THAT WILL BE IN PLACE OVER THE FORECAST AREA. THREAT OF SHOWERS/STORMS WILL BEGIN TO DIMINISH ON WEDNESDAY NIGHT AS ISENTROPIC LIFT DIMINISHES...WITH DOWN GLIDE OCCURRING ACROSS THE ENTIRE CFWA BY 12 UTC THURSDAY. WITH UPPER LEVEL RIDGE BUILDING OVER THE REGION AND NO STRONG QG FORCING TO SPEAK OF...ONLY EXPECT SPOTTY SHOWERS...BUT MAINTAIN INHERITED CHANCE POPS FOR CONSISTENCY. FOR THURSDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST AREA WILL REMAIN DRY OVERALL. EXTENDED RANGE DETERMINISTIC AND ENSEMBLE MODELS MOVE NEXT PRECIPITATION MAKER INTO CENTRAL PLAINS ON SUNDAY...HOWEVER ENSEMBLE MEMBERS SHOWING QUITE A BIT OF VARIANCE ON TIMING AND INTENSITY...SO ONLY LOW CHANCE POPS STILL LOOK PRUDENT. FOR TEMPERATURES...TEMPERATURES SHOULD BE A LITTLE COOLER TODAY GIVEN H8 TEMPERATURES WILL BE 1-2C COOLER TODAY...AND EXPECT A LITTLE MORE CLOUD COVER. TRIMMED A COUPLE DEGREES OFF OF MONDAY MAX TEMPERATURES...AND USED THESE AS A STARTING POINT FOR TODAY'S TEMPERATURES. IF EXPECTED PRECIPITATION DEVELOPS...SHOULD SEE A DIP IN MINIMUM TEMPERATURES AS WELL FOR TONIGHT. COOLING TREND ALOFT AND GRADUAL BACKING OF LOW LEVEL FLOW...WILL CAUSE TEMPERATURES TO EXPERIENCE A COOLING TREND THROUGH THE REMAINDER OF THE WORK WEEK. GENERALLY USED A BLEND OF SREF/NAEFS TEMPERATURES AS A GUIDE OVERALL. STILL NO MASSIVE WARM-UP IN SIGHT...WHICH WILL SET THE STAGE FOR A PLEASANT MEMORIAL DAY WEEKEND. 24 && .AVIATION... FOR THE 18Z TAFS...A SUMMERLIKE ENVIRONMENT EXISTS THIS AFTN WITH A WARM AND UNSTABLE AIR MASS IN A VERY WEAK ATMOSPHERIC FLOW REGIME. THE CAP HAS WEAKENED CONSIDERABLY AND WITH AFTN HEATING...WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP...ESPECIALLY ALONG THE WEAK FRONT IN XTRM NWRN MO AND ANY OUTFLOW BOUNDARY WHICH FORMS. THE ODDS AT ANY ONE POINT WILL BE LOW...THEREFORE WILL JUST MENTION VCTS. ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT AS AN WEAKLY UNSTABLE ELEVATED MOIST LAYER WILL EXISTS. A FEW SHOWERS ARE PSBL AFTER SUNRISE...BUT GIVEN THE WEAK INSTABILITY...WILL ONLY MENTION A VCSH AT THIS TIME. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 25, 12:58 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT TUE MAY 25 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. ALTHOUGH MODERATE TO STRONG INSTABILITY EXISTS...THE ATMOSPHERIC SHEAR IS QUITE WEAK. HOWEVER...GIVEN THE INSTABILITY...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH QUARTER SIZE HAIL...LOCALIZED FLASH FLOODING AND WINDS TO 60 MPH THE PRIMARY THREATS. THE GREATEST RISK FOR ANY SEVERE THUNDERSTORM DEVELOPMENT WILL MAINLY BE EAST OF A LINE FROM PRINCETON TO CARROLLTON TO CLINTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 25, 12:16 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT TUE MAY 25 2010
MOZ015-023-024-251800-
GRUNDY MO-LINN MO-LIVINGSTON MO-
1216 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRUNDY...
NORTHWESTERN LINN AND NORTHEASTERN LIVINGSTON COUNTIES IN NORTH
CENTRAL MISSOURI UNTIL 100 PM CDT...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF WHEELING...OR 10 MILES
NORTHEAST OF CHILLICOTHE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHULA.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4004 9337 4003 9337 4003 9329 4003 9310
3975 9334 3989 9351 4004 9341
TIME...MOT...LOC 1716Z 208DEG 12KT 3988 9339
DUXSpecial weather statement, May 25, 12:44 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 PM CDT TUE MAY 25 2010
MOZ024-251830-
LINN MO-
1244 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINN COUNTY IN NORTH
CENTRAL MISSOURI UNTIL 130 PM CDT...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINNEUS TO 6 MILES
SOUTH OF BROOKFIELD...AND MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BROOKFIELD...LINNEUS...SAINT CATHERINE AND PURDIN.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3970 9293 3970 9301 3971 9319 3985 9329
4003 9330 4003 9290
TIME...MOT...LOC 1744Z 176DEG 17KT 3987 9322 3972 9307
DUXSpecial weather statement, May 25, 2:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 256 PM CDT TUE MAY 25 2010 MOZ045-252030- PETTIS MO- 256 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PETTIS COUNTY UNTIL 330 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEDALIA...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SEDALIA AND SEDALIA MEMORIAL ARPT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3878 9341 3880 9317 3860 9317 3858 9332 TIME...MOT...LOC 1956Z 173DEG 13KT 3867 9327 21
Special weather statement, May 25, 3:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT TUE MAY 25 2010
MOZ045-252045-
PETTIS MO-
303 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY UNTIL
345 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREEN RIDGE...OR 7 MILES NORTHEAST OF
WINDSOR...MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREEN RIDGE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3853 9347 3863 9352 3871 9351 3877 9338
3856 9330
TIME...MOT...LOC 2003Z 166DEG 5KT 3860 9341
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:29 AM CDT | Areal Flood Advisory | EAX | Grundy, Mercer, Putnam, Sullivan | 11 hr |
| May 25, 12:16 PM CDT | Special Weather Statement | EAX | Linn | 44 min |
| May 25, 12:23 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston, Sullivan | 7 hr |
| May 25, 12:44 PM CDT | Special Weather Statement | EAX | Linn | 46 min |
| May 25, 2:56 PM CDT | Special Weather Statement | EAX | Pettis | 34 min |
| May 25, 3:00 PM CDT | Areal Flood Advisory | EAX | Cooper, Pettis | 5 hr |
| May 25, 3:03 PM CDT | Special Weather Statement | EAX | Pettis | 42 min |
| May 25, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 22 min |
| May 25, 3:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 26 min |
| May 25, 3:25 PM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| May 25, 3:45 PM CDT | Special Weather Statement | EAX | Johnson | 45 min |
| May 25, 3:50 PM CDT | Special Weather Statement | EAX | DeKalb | 40 min |
| May 25, 3:52 PM CDT | Special Weather Statement | EAX | Ray | 53 min |
| May 25, 4:04 PM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 1 more | 3 hr |
| May 25, 4:19 PM CDT | Areal Flood Advisory | EAX | Cass, Henry, Johnson, Lafayette | 54 min |
| May 25, 4:43 PM CDT | Special Weather Statement | EAX | Caldwell | 32 min |
| May 25, 4:45 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Jackson, Lafayette, Ray | 4 hr |
| May 25, 4:49 PM CDT | Special Weather Statement | EAX | Ray | 41 min |
| May 25, 4:58 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Johnson, Lafayette | 4 hr |
| May 25, 4:59 PM CDT | Special Weather Statement | EAX | Bates | 46 min |
| May 25, 5:08 PM CDT | Special Weather Statement | EAX | Caldwell | 37 min |
| May 25, 5:46 PM CDT | Special Weather Statement | EAX | Linn | 29 min |
| May 25, 6:14 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn | 3 hr |
| May 25, 6:17 PM CDT | Special Weather Statement | EAX | Bates | 43 min |
| May 25, 6:43 PM CDT | Special Weather Statement | EAX | Linn | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.